Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 433, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2008, 5:06 PM EDT for Alamance County, Guilford County, Orange County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2008, 5:06 PM EDT (21:06 UTC)
- Expired
- Aug 14, 2008, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Guilford County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:16 PM EDT | HAIL 0.75 | 2 Wnw Union Ridge, NC | PENNY SIZE HAIL REPORTED NEAR THE ALAMANCE/CASWELL COUNTY LINE... NEAR THE INTERSECTION OF MT. VERNON CHURCH ROAD AND NEW OAK TRAIL IN NORTHERN ALAMANCE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 142106
SVRRAH
NCC001-081-135-142145-
/O.NEW.KRAH.SV.W.0433.080814T2106Z-080814T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
UNION RIDGE TO 6 MILES NORTH OF ALTAMAHAW TO MCLEANSVILLE...OR
ALONG A LINE EXTENDING FROM YANCEYVILLE TO CAMP SPRINGS TO 11 MILES
NORTHWEST OF BURLINGTON...MOVING EAST AT 24 MPH. PENNY SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
UNION RIDGE...ELON COLLEGE...
GLEN RAVEN...
PLEASANT GROVE...
PLEASANT GROVE...
HAW RIVER...
CARR...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3623 7909 3609 7920 3610 7969 3625 7953
TIME...MOT...LOC 2106Z 275DEG 21KT 3642 7932 3626 7942
3615 7955
$$
MWS2 follow-up statements
000
WWUS52 KRAH 142126
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT THU AUG 14 2008
NCC081-142135-
/O.CAN.KRAH.SV.W.0433.000000T0000Z-080814T2145Z/
GUILFORD NC-
525 PM EDT THU AUG 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3623 7909 3609 7920 3610 7954 3623 7953
3624 7954 3625 7953
TIME...MOT...LOC 2125Z 274DEG 19KT 3634 7926 3625 7930
3616 7946
$$
NCC001-135-142145-
/O.CON.KRAH.SV.W.0433.000000T0000Z-080814T2145Z/
ORANGE NC-ALAMANCE NC-
525 PM EDT THU AUG 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN ALAMANCE AND NORTHWESTERN ORANGE COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF UNION RIDGE TO
UNION RIDGE TO ALTAMAHAW...OR ALONG A LINE EXTENDING FROM YANCEYVILLE
TO JERICHO TO 6 MILES NORTHWEST OF BURLINGTON...MOVING EAST AT 22
MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PENNY SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... UNION RIDGE...PLEASANT
GROVE AND CARR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3623 7909 3609 7920 3610 7954 3623 7953
3624 7954 3625 7953
TIME...MOT...LOC 2125Z 274DEG 19KT 3634 7926 3625 7930
3616 7946
$$
MWS000
WWUS52 KRAH 142141
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT THU AUG 14 2008
NCC001-135-142147-
/O.EXP.KRAH.SV.W.0433.000000T0000Z-080814T2145Z/
ORANGE NC-ALAMANCE NC-
537 PM EDT THU AUG 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALAMANCE AND
NORTHWESTERN ORANGE COUNTIES EXPIRES AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
ALTHOUGH THE STORMS HAVE WEAKENED... GUSTY WINDS UP TO 35 MPH ARE
LIKELY IN NORTH CENTRAL ORANGE COUNTY IN THE SCHLEY VICINITY THROUGH
ABOUT 545 PM. THESE WINDS WILL OCCUR WELL IN ADVANCE OF ANY RAINFALL.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3623 7909 3609 7920 3610 7954 3623 7953
3624 7954 3625 7953
TIME...MOT...LOC 2137Z 274DEG 19KT 3633 7918 3624 7922
3616 7938
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:10 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 14, 3:10 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT THU AUG 14 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL COMBINED WITH WEAK SURFACE TROUGHINESS...WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. DRIER AIR WILL SPREAD INTO THE AREA FROM THE NORTHWEST ON SUNDAY AS SURFACE RIDGE BUILDS INTO THE AREA. && .NEAR TERM /THROUGH FRIDAY/... AS OF 2 PM THURSDAY... CONVECTION IS BEGINNING TO FIRE ALONG A DEVELOPING LEE SIDE TROUGH OVER THE FOOTHILLS. SPC MESOANALYSIS SHOWS THAT MLCAPES HAVE RISEN TO AROUND 1000 J/KG IN THIS AREA...WITH MLCAPES OF LESS THAN 500 J/KG ACROSS CENTRAL NORTH CAROLINA. MODEL FORECASTS DO SHOW MLCAPES RISING TO AROUND 500-1000 J/KG IN THE FAR NW PIEDMONT LATE THIS AFTERNOON. IN ADDITION...CONVECTION IS LIKELY BEING AIDED BY A 85 KT 250 MB JET DIVING SOUTHEAST OUT OF ILLINOIS INTO KENTUCKY...PLACING THE WESTERN PART OF NORTH CAROLINA IN THE FAVORABLE LEFT EXIT REGION. BASED ON THE LATEST TRENDS...WILL INCREASE POPS TO 30 PERCENT ACROSS THE FAR NW PIEDMONT THROUGH EARLY THIS EVENING. WEAK BULK SHEAR AND MID LEVEL LAPSE RATES SUGGEST ANY SEVERE THREAT IS MARGINAL AT BEST...WITH THE THREAT A LITTLE BETTER TO THE WEST OF THE AREA WHERE LOW LEVEL LAPSE RATES ARE APPROACHING 9 C/KM. CONVECTION SHOULD WANE EARLY THIS EVENING...LEAVING THE REST OF THE NIGHT DRY. ASIDE FOR SOME PASSING MID AND HIGH LEVEL CLOUDS...SKIES SHOULD BE MAINLY MOSTLY CLEAR TO PARTLY CLOUDY AT THE WORST. A WEAK PRESSURE GRADIENT RESULTS IN LIGHT AND VARIABLE TO CALM WINDS OVERNIGHT WITH DEWPOINTS STILL IN THE LOW TO MID 60S. AREAS OF FOG ARE LIKELY TO DEVELOP ONCE AGAIN...PARTICULARLY IN EASTERN AND SOUTHERN SECTIONS OF THE CWA. HAVE ADDED AREAS OF FOG IN THESE AREAS AFTER 06Z...WITH JUST A MENTION OF PATCHY FOG IN THE NW PIEDMONT WHERE DEWPOINTS WILL BE SLIGHTLY LOWER. LOWS ARE EXPECTED TO BE IN THE LOW TO MID 60S. THE LEE TROUGH SHIFTS FURTHER EAST TOMORROW...BECOMING LOCATED OVER THE NW PIEDMONT. IN THE UPPER LEVELS...A BROAD TROUGH WILL PERSIST ACROSS THE EASTERN STATES AND WE WILL HAVE TO MONITOR ANY SMALL DISTURBANCES THAT MOVE THROUGH THE BASE OF THE TROUGH. MODELS INDICATE THAT MOISTURE SHOULD INCREASE TOMORROW...BRINGING PRECIPITABLE WATERS CLOSER TO NORMAL LEVELS OF AROUND 1.5 INCHES. MLCAPES ARE ALSO FORECAST TO RISE TO NEAR 1000 J/KG OVER MUCH OF THE AREA. TAKING INTO ACCOUNT THE WEAK SFC CONVERGENCE ALONG THE TROUGH IN COMBINATION WITH HIGHER INSTABILITY AND BROAD CYCLONIC FLOW ALOFT...LOW END CHANCE POPS APPEAR REASONABLE. SEVERE THREAT AGAIN LOOKS MARGINAL WITH BULK SHEAR OF ONLY 20 KT. INVERTED V PROFILES IN THE BOUNDARY LAYER COULD RESULT IN GUSTY WINDS WITH ANY STRONG STORMS. BOTH LOW LEVEL THICKNESSES AND DRY ADIABATIC PROFILES SUPPORT HIGHS IN THE MID TO UPPER 80S. && AS OF 230 PM THURSDAY... .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... MODELS HAVE SLOWED DOWN THE PASSAGE OF THE POSITIVELY TILTED S/W TROUGH AND ASSOCIATED SURFACE TROUGH LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. MOISTURE CONVERGENCE ALONG THE SURFACE TROUGH ALLOWS PWATS TO INCREASE 130 TO 140 PERCENT OF NORMAL FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY. DESPITE THE INCREASING MOISTURE...INSTABILITY IS AWFULLY WEAK OVERNIGHT...WITH MID-LEVEL LAPSE RATES LESS THAN 6 C/KM AND MU CAPE VALUES LESS THAN 250 J/KG. THIS SHOULD RESULT IN IN AN OVERALL WEAKENING TREND WITH ANY LEFTOVER CONVECTION FROM THE EVENING. LAGGING UPPER LEVEL SUPPORT WILL THEN SUPPORT CONVECTIVE RE-DEVELOPMENT SATURDAY AFTERNOON...AS DPVA INCREASES SPREADS IN FROM THE WEST...WITH FURTHER VERTICAL VELOCITY SUPPORT IN THE UPPER DIVERGENCE REGION OF A 90KT JET CORE ALOFT. MLCAPES APPROACH 1000 J/KG ACROSS THE COASTAL PLAIN SATURDAY AFTERNOON...WITH PWATS HANGING ON TO AROUND 1.7 TO 1.8 THROUGH 21Z. MEANWHILE IN THE WESTERN PIEDMONT...INCREASING NW FLOW ALOFT DRY THE COLUMN AND LIMIT DESTABILIZATION AS WE MIX SOME OF THE DRIER AIR TO THE SURFACE. WILL INTRODUCE LOW CHANCE POPS EAST...WITH SLIGHT CHANCE ACROSS THE CENTRAL PIEDMONT. TEMPERATURES SATURDAY WILL BE TRICKY AND DEPENDENT ON THE AMOUNT OF CLOUD COVER. HIGHS IN THE MID TO UPPER 80S. LOWS IN THE MID TO UPPER 60S. FOR SUNDAY...SUBTLE UPPER LEVEL TROUGHINESS REMAINS OVER THE AREA...HOWEVER WEAK SURFACE HIGH WILL ADVECT DRIER AIR INTO CENTRAL NC FROM THE WEST SATURDAY AND INTO SUNDAY. A COOL AND REFRESHING START TO THE DAY WILL FEATURE MORNING LOWS IN THE LOWER 60...ONLY TO REBOUND NICELY TO NEAR CLIMATOLOGY. && .LONG TERM /MONDAY THROUGH THURSDAY/... THERE IS A GENERAL AGREEMENT IN THE OVERALL FLOW PATTERN AT THE START OF THE PERIOD...CONSISTING OF WEAK UPPER-LEVEL TROUGHINESS OVER THE REGION...WITH BERMUDA RIDGE EXTENDING OVER THE WESTERN ATLANTIC. MOST MEDIUM RANGE DYNAMIC MODELS EMERGE WHAT IS NOW INVEST 92L...A TROPICAL WAVE EAST OF THE LESS ANTILLES...NORTH FROM UNDERNEATH THE BERMUDA RIDGE...ACROSS THE BAHAMAS EARLY NEXT WEEK. GUIDANCE THEN BEGINS TO DIVERGE SIGNIFICANTLY WITH THE TRACK AND SPEED OF THE TROPICAL SYSTEM WITH VARYING MODEL SOLUTIONS WITH THE STRENGTH AND LOCATIONS OF THE AFOREMENTIONED UPPER TROUGH AND BERMUDA HIGH TO THE EAST. IT DESERVES TO MENTION...THAT THERE IS A POSSIBILITY THAT THIS SYSTEM COULD SLOW DOWN...LINGERING OFF THE SOUTHEAST COAST OVER THE WARM GULF STREAM WATERS... WELL INTO NEXT WEEK...AS A BLOCKING HIGH BUILDS IN FROM THE NORTHWEST. FORECAST FOR CENTRAL NC WILL FEATURE NO DIRECT IMPACTS FROM THE TROPICAL SYSTEM...STAYING IN LINE WITH HPC/TPC COORDINATES FOR DAYS 5 TO THROUGH 7...WHICH KEEPS THE SYSTEM OFF THE SE COAST. RATHER...WILL KEY ON A TREND OF DIURNALLY DRIVEN POPS/CLOUDS EACH DAY WITH WEAK UPPER LEVEL TROUGH OVER THE AREA. TEMPERATURES WILL HOVER AROUND NORMAL...WITH HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 140 PM THURSDAY... VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE AFTERNOON AND EVENING. A LEE SIDE TROUGH IS DEVELOPING IN THE NC/VA FOOTHILLS THIS AFTERNOON. CONVECTION IS BEGINNING TO DEVELOP ALONG THE TROUGH AXIS AND SOME OF THESE STORMS MAY MAKE THEIR WAY INTO THE TRIAD LATE THIS AFTERNOON. BASED ON THE DEVELOPMENT OF CONVECTION SO FAR...HAVE DECIDED TO INTRODUCE A TEMPO GROUP OF CUMULONIMBUS AT GSO/INT THROUGH 00Z. IF CONVECTION APPROACHES ONE OF THE TERMINALS... AMENDMENTS WILL BE ISSUED TO RELAY THE THREAT. ANY CONVECTION THAT DOES DEVELOP SHOULD DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MOSTLY CLEAR SKIES ARE EXPECTED TONIGHT EXCEPT FOR SOME PASSING MID AND HIGH LEVEL CLOUDS. LOW STRATUS/FOG IS LIKELY TO DEVELOP ONCE AGAIN OVERNIGHT WITH LIGHT WINDS AND RESIDUAL SURFACE MOISTURE IN PLACE. THE TRIAD WILL HAVE DEWPOINTS SLIGHTLY LOWER THAN AT OTHER LOCATIONS...SO WILL ONLY DROP CONDITIONS TO MVFR AT GSO/INT. IFR CONDITIONS ARE LIKELY AT RDU/FAY/RWI...WITH LIFR POSSIBLE PARTICULARLY AT RWI AND FAY. CONDITIONS SHOULD IMPROVE BETWEEN 13-14Z FRIDAY. A PERSISTENT LEE SIDE TROUGH AND UPPER LEVEL TROUGH OVER THE EASTERN UNITED STATES WILL KEEP A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY. THE TROUGH LOOKS TO MOVE EAST OF THE REGION BY THE WEEKEND...RESULTING IN PRIMARILY VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...JFB SHORT TERM...CBL LONG TERM...CBL AVIATION...CBL
Hazardous weather outlook, Aug 14, 2:47 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 247 PM EDT THU AUG 14 2008 NCZ008>011-025>028-040>043-073>078-083>086-088-089-151300- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 247 PM EDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WITH MOSTLY CLEAR SKIES AND A MOIST LOW LEVEL AIRMASS IN PLACE...AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT. LOCALLY DENSE FOG WILL BE POSSIBLE IN LOW LYING AREAS AND IN LOCATIONS NEAR LAKES OR STREAMS. ANY FOG THAT DEVELOPS SHOULD RAPIDLY DISSIPATE BY 9 AM FRIDAY MORNING. DRIVERS ENCOUNTERING FOG TONIGHT AND DURING RUSH HOUR FRIDAY MORNING ARE URGED TO SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND TO LEAVE PLENTY OF DISTANCE AHEAD OF YOU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007-021>024-038-039-151300- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 247 PM EDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS DEVELOPING IN THE FOOTHILLS MAY MOVE EASTWARD INTO THE NORTHWEST PIEDMONT LATER THIS AFTERNOON. ANY STORMS THAT DEVELOP COULD BECOME STRONG...AND AN ISOLATED SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT/JFB
In the hours before
Special weather statement, Aug 14, 4:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 428 PM EDT THU AUG 14 2008 NCZ007-142130- PERSON- 428 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN PERSON COUNTY THROUGH 530 PM EDT... AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF CONCORD...OR ABOUT OVER MILTON...MOVING EAST AT 13 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CONCORD... AND BETHEL HILL. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. BSD
Special weather statement, Aug 14, 4:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 444 PM EDT THU AUG 14 2008 NCZ022-023-142145- ALAMANCE-GUILFORD- 444 PM EDT THU AUG 14 2008 ...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS EXTREME NORTHEASTERN GUILFORD AND NORTHERN ALAMANCE COUNTIES THROUGH 545 PM EDT... AT 444 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF UNION RIDGE TO 10 MILES NORTH OF ALTAMAHAW TO 6 MILES NORTHEAST OF MONTICELLO...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF MAYFIELD TO CAMP SPRINGS TO 7 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 24 MPH. WHILE MOST OF THE RAINFALL AND LIGHTNING WILL REMAIN ALONG THE CASWELL COUNTY LINE... GUSTY WINDS UP TO 40 MPH WILL LIKELY AFFECT THE ALTAMAHAW... UNION RIDGE... AND PLEASANT GROVE VICINITY THROUGH 545 PM. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:37 AM EDT | Dense Fog Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.